Jump to content
Important Survey - Please Participate ×

so close but so far


[An...]

Recommended Posts

Hello, all my name is A. I am new to benzo buddies. I had posted earlier today but decided to make some edits.

 

My story:

 

I was first prescribed clonazepam to help with insomnia created by grad school stress back in 2014. I did not know what I was getting into. I initially started at 0.5mg and slowly increased to about 2.5 mg in 2017. At first, benzos seemed like a blessing that I could shut my brain off and sleep at night and didn't notice any side effects at first.  Unfortunately, this changed over time and I began experiencing a lot of cognitive difficulties/side effects and so I tapered on my own.  I had withdrawal symptoms that caused me to quit my first job out of school after a tough year. Fortunately, once I got down to a lower dose and slowed my taper I was able to work in a different area with mostly milder symptoms. I eventually became stable at 0.25mg at that job for around 6 months and was doing fairly well after a couple of years of anguish and so decided to hold at that dose for a break. Thinking back at 0.25 mg my professional life was finally manageable again but I still felt as though I was missing out on life due to my benzo dependence. On benzos I struggle to enjoy things, feel like a shell of myself, and struggle with memory.

 

Do to Covid19 like many folks i was furloughed and eventually laid off in May. So now, over the last 6 weeks I have decided to go back to my taper as I want my brain/life back. I have gone from .25 mg to 0.06 mg with some milder withdrawal symptoms although the rebound insomnia has been difficult.  Unfortunately, it got to the point where I am not sleeping at all and so I have gone back up to 0.25mg 2 days in a row.

 

My question is should I go back down to 0.06mg or should I restart from 0.25mg. Has anyone else gone back up during there taper? Even at the 0.25mg dose, I cannot sleep. I feel this is probably a combination of the withdrawal but also the loss of structure during unemployment. I have already been referred to the insomnia board and it looks helpful! thank you! I guess I am still looking hoping for guidance regarding anyone who has gone back up on there taper or has anyone just stayed at a low dose? I just worry that I will not be able to start a new job freshly off benzos but on the other hand this might be my best chance to get off for good.

 

I am so happy to have found this community.

 

Link to comment
Share on other sites

[e9...]

Hello Andrewb123 and welcome to BenzoBuddies,

 

I am so glad you found us.  I applaud your commitment to getting off and staying off benzos.  Many of us found that after a time benzos no longer worked for us and that certainly was my experience.  One of my goals has been to stay reasonably functional while continuing to taper but I also found things got more difficult toward the end of my taper.  It is nice to hear you have no withdrawl symptoms but we here at BB understand the struggle of getting off benzos!

 

After tapering and post-taper, insomnia is a common (and frustrating!) problem.  I've put a link below to the Insomnia forum.  I've posted there and gotten some very good replies:

 

Insomnia

 

Have a look around and get familiar with this website and the content here before you make any decision whether or not to updose.  When you feel ready, you can start a thread.  I wish you continued success on your journey.

 

Best,

 

Kate 

 

Link to comment
Share on other sites

Hi Andrew,

 

Welcome to BB.

 

I am tapering clonazepam.  I got down from .5 to .06 over 9 months.  Then I reduced too much from .06 to .05.  I did that because I felt really ok.  I had severe symptoms at this reduction.  I went back to .06 after 3 days.  I had not gone all way back to a higher dose.  I just went back to the previous dose that was effective.  If it’s only been a few days, I suggest you continue your taper.  You have options.

 

1.  Go back directly to the last dose you were ok with, and taper from there.  But slowly.  5-10 % if that dose, hold 10 days or 2 weeks.  Lower doses can be more difficult. 

2.  Taper from .25 again.

 

I’m not a fan of #2 because you already got so far before.

 

Oh, also, at .25 I had severe symptoms, updosed to .5 for two days, then went directly back to .25.  I didn’t want to lose all those months of tapering.  I had wd symptoms after that, too.  But I decided starting over wasn’t going to be right for me.  I had started over once already 6 months earlier.  Got down to .0625 and bounced back to .5 due to a severe life event.

 

As you can see, I’ve done this a few times.  Not a good plan. 

 

Consequences of this has been various.  Tolerance withdrawal, kindling, worse sx the next time around. 

 

If I had a do over, I would not increase dose and stay up there.  Having increased perhaps a couple days, but I ended up holding the increase 4 months that time!

 

But then, I’d never have taken benzos in the first place.

Link to comment
Share on other sites

×
×
  • Create New...